Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 42, NWS Nashville, TN

April 13, 2005Rutherford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 13, 2005, 2:09 PM CDT for Rutherford County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2005, 2:09 PM CDT (19:09 UTC)
Expired
Apr 13, 2005, 2:45 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Rutherford County, TN

The radar

The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 131911
SVROHX
TNC149-131945-
/O.NEW.KOHX.SV.W.0042.050413T1909Z-050413T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
209 PM CDT WED APR 13 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUTHERFORD COUNTY IN TENNESSEE

* UNTIL 245 PM CDT

* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WALTERHILL...OR ABOUT 12 MILES NORTH OF
  MURFREESBORO...AND MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALTERHILL BY 240 PM CDT

SEVERE THUNDERSTORMS CAN PRODUCE FUNNEL CLOUDS AND EVEN TORNADOES. 
IF YOU ARE CAUGHT IN THE PATH OF THIS STORM, YOU ARE URGED TO TAKE 
SHELTER UNTIL THE DANGER HAS PASSED.

LAT...LON 3603 8623 3609 8647 3589 8656 3582 8629
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:45 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Apr 13, 9:45 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 AM CDT WED APR 13 2005

.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWING WEAK LOW CENTER NEAR TYS...WITH A
WEAK TROF AXIS EXTENDING BACK ALONG THE TN/KY BORDER. ALOFT...WV
IMAGERY SHOWING UL LOWS OVER THE CWA. MOISTURE ASSOCIATED WITH
UPPER SYSTEM ROTATING ACROSS THE REGION BRINGING A FEW SHOWERS
DOWN INTO WEST MIDDLE TN.

UL LOW AND ASSOCIATED MOISTURE WILL CONTINUE WORKING SOUTHEASTWARD
...REACHING NORTH GA BY DAY END. ADDITIONALLY...SURFACE BOUNDARY
EXPECTED TO SAG SOUTH. THIS PROCESS WILL CONTINUE SCATTERED SHOWER
TREND THROUGH DAYS END...THUS NO CHANGE TO POPS. TEMPS MAY NEED
SLIGHT TWEAK.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Apr 13, 5:30 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED APR 13 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-141030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED APR 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST ACROSS THE MID STATE WITH
SCATTERED SHOWERS AND A FEW THUNDERSTORMS. WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED. HOWEVER...COLD AIR ALOFT MAY RESULT IN BRIEF HAIL
WITH SOME THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. ANY HAIL
THAT DEVELOPS IS EXPECTED TO BE SMALL OR MARGINALLY SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED.

13

In the hours before

Special weather statement, Apr 13, 11:16 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1116 AM CDT WED APR 13 2005

TNZ062-131700-
RUTHERFORD-
1116 AM CDT WED APR 13 2005

...FUNNEL CLOUDS HAVE BEEN REPORTED NEAR MURFREESBORO...
WITH A LINE OF STRONG SHOWERS MOVING ACROSS EASTERN RUTHERFORD
COUNTY, SEVERAL INDIVIDUALS HAVE SIGHTED FUNNEL CLOUDS. THE MOST
RECENT REPORT WAS MADE AT 1110 AM NEAR EXIT 88 ON INTERSTATE 24.
THESE CELLS ARE MOVING TOWARD THE SOUTHEAST AROUND 5 MILES AN HOUR.
WITH TEMPERATURES IN THE AREA RUNNING IN THE UPPER 50S, IT IS LIKELY
THAT THESE SIGHTINGS ARE WHAT WE CALL COLD AIR FUNNELS, WHICH
SOMETIMES OCCUR IN COOL AND MARGINALLY UNSTABLE AIR MASSES IN THE
SPRING AND FALL. GIVEN THE NATURE OF COLD AIR FUNNELS, IT IS UNLIKELY
THAT THE FUNNELS WILL REACH THE GROUND OR PRODUCE ANY TYPE OF
DAMAGE.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:04 PM CDTSevere Thunderstorm WarningOHXCumberland41 min
Apr 13, 2:09 PM CDTSevere Thunderstorm WarningOHXRutherford36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.